Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 45, NWS Cleveland, OH

May 1, 2025Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2025, 3:27 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2025, 3:27 PM EDT (19:27 UTC)
Expired
May 1, 2025, 4:15 PM EDT
In force
48 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 3:50 PM EDTTSTM WND DMG3 Nw Centerville, PACrawford County PA EMA reports trees and wires down in Athens and Sparta Townships. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:22 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

503 
WUUS51 KCLE 011927
SVRCLE
PAC039-049-012015-
/O.NEW.KCLE.SV.W.0045.250501T1927Z-250501T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
327 PM EDT Thu May 1 2025

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Erie County in northwestern Pennsylvania...
  Central Crawford County in northwestern Pennsylvania...

* Until 415 PM EDT.

* At 327 PM EDT, a severe thunderstorm was located over Guys Mills,
  or 7 miles east of Meadville, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Meadville, Corry, Union City, Cambridge Springs, Waterford,
  Wattsburg, Riceville, Lincolnville, Canadohta Lake, Guys Mills,
  Cochranton, Saegertown, Conneaut Lake, Hydetown, Mill Village,
  Blooming Valley, Townville, Spartansburg, Venango, and Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4162 7979 4162 7982 4157 7988 4157 7989
      4149 8001 4159 8032 4205 7993 4192 7961
      4172 7962
TIME...MOT...LOC 1927Z 220DEG 36KT 4163 8001 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

13
2 follow-up statements
845 
WWUS51 KCLE 011947
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
347 PM EDT Thu May 1 2025

PAC039-049-012015-
/O.CON.KCLE.SV.W.0045.000000T0000Z-250501T2015Z/
Erie PA-Crawford PA-
347 PM EDT Thu May 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN ERIE AND NORTHEASTERN CRAWFORD COUNTIES...

At 347 PM EDT, a severe thunderstorm was located over Riceville, or
17 miles northeast of Meadville, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Corry, Union City, Cambridge Springs, Waterford, Wattsburg,
Riceville, Lincolnville, Canadohta Lake, Mill Village, Townville,
Spartansburg, Venango, Elgin, and Woodcock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4163 7983 4178 8016 4197 8000 4205 7993
      4192 7961 4174 7962 4162 7980 4162 7982
TIME...MOT...LOC 1947Z 221DEG 38KT 4175 7983 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

13
036 
WWUS51 KCLE 012008
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
408 PM EDT Thu May 1 2025

PAC039-049-012017-
/O.EXP.KCLE.SV.W.0045.000000T0000Z-250501T2015Z/
Erie PA-Crawford PA-
408 PM EDT Thu May 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE AND
NORTHEASTERN CRAWFORD COUNTIES WILL EXPIRE AT 415 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northwestern Pennsylvania.

LAT...LON 4163 7983 4178 8016 4197 8000 4205 7993
      4192 7961 4174 7962 4162 7980 4162 7982
TIME...MOT...LOC 2007Z 220DEG 36KT 4188 7968 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:43 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 1, 1:43 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
143 PM EDT Thu May 1 2025

.SYNOPSIS...
A low pressure system will move northeast across the Great Lakes
today, followed by a secondary wave of low pressure on Friday.
This secondary low will extend a cold front east through the area
on Friday. Another weak cold front will cross the area Saturday
night into Sunday. Surface troughing will linger across the region
into early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
920 AM Update...
No significant changes to the forecast, just some minor POP
edits with radar trends and CAM timing. Warm front is currently
working through the area, with dewpoints pushing 60F in the wake
of it. Expect continued northeastward movement through the
morning through the area, and widespread 70s for highs today.

Previous Discussion...
Main concern in the near term period will be the potential for
strong to severe thunderstorms this afternoon and early evening,
primarily along and east of the I-71/77 corridors. Confidence
is increasing in a damaging wind threat across this area with
models suggesting line segments being the primary storm mode, in
addition to a low- end embedded tornado threat. Heavy rain is
also likely to accompany thunderstorms, though high FFGs and the
heaviest rain falling outside of urban areas should largely
preclude an appreciable flooding threat. Timing for the heaviest
thunderstorms along and east of the I-71/77 corridors appears
to be between 3 and 7 PM.

For this morning, recent surface observations reveal a warm
front located just to the south and southwest of the area, with
latest satellite and radar imagery noting several elevated
showers and thunderstorms ahead of the warm front across
northern Indiana. The main focus for thunderstorm initiation
this afternoon will be a pre-frontal trough currently located
across southwest KY this morning. Rich low-level theta-e air
will arrive behind the warm front, with the latest HREF
indicating high probabilities of SBCAPE > 1000 J/kg overlapped
with favorable shear values of 40 to perhaps even 50 knots
across far northern Ohio and Northwest Pennsylvania. One
limiting factor for this event will be the unfavorable mid-
levels, with mid-level lapse rates < 6C/km.

Model guidance continues to suggest line segments being the
primary storm mode, although we can't rule out an isolated
supercell or two ahead of the pre-frontal trough, particularly
along the instability gradient across far Northeast Ohio and
Northwest Pennsylvania. A low-end embedded tornado threat is
also possible with the HREF indicating 220-direction shear
vectors around 35 knots. Outside of any supercells that form,
believe the hail threat is very limited given the warm mid-
levels. Scattered showers and thunderstorms behind this initial
line of heavier thunderstorms are likely across the western
half of the area in the afternoon and evening, particularly
along the cold front, though the intensity will be limited as
the overall thermodynamic environment is not as favorable.

The cold front will briefly stall across the western half of the
area tonight as another wave of low pressure moves northeast
towards the Great Lakes region on Friday. Low-level moisture
appears more uncertain on Friday, though slightly more favorable
mid- level lapse rates of 6 to 7 C/km will be present. Once
again, showers and thunderstorms are expected to develop along
another pre-frontal trough Friday afternoon, aided by a 700 mb
jet with 40 to 45 knots of southwesterly flow. Coverage remains
uncertain, though it appears any thunderstorm threat will be
generally along and east of the I-71/77 corridors. As of now,
apart from an isolated stronger storm or two, the overall
severe weather threat is low, although we will continue to
monitor trends over the next couple of forecast iterations.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Pretty good agreement across model guidance in the synoptic-scale
weather pattern through the short term period, with a large-scale
trough moving in from the west Friday night into Saturday before
becoming a cut-off low Saturday afternoon over the mid-Mississippi
Valley, where it will linger through the rest of the short term
period (and beyond).

At the surface, this will materialize as a low lifting northeast
into the Ohio Valley where it will linger. In general, looking at a
rainy, cool weekend. Friday night and Saturday should be especially
rainy as the initial surge of moisture occurs with the approach of
the low, but should become more scattered/periodic Saturday night
through Sunday night. Ensemble guidance probability of 1" or greater
of QPF is around 50-60% areawide through the weekend. Current
indication is that there shouldn't necessarily be any issues with
flooding, but perhaps yards will get muddy and plants/grass will be
pretty happy. A few models have some instability sneaking in from
the southeast Sunday afternoon, so added a slight chance of
thunderstorms for that time period. Temperatures will be on the
chillier side for early May with high temperatures in the upper 50s
to around 60 with low in the upper 40s (so at least no frost).

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
On Monday, most model guidance continue to have that cut-off low,
making gradual eastward progress Monday through Tuesday before
finally departing to the east Tuesday night. Showery activity
continues, although generally decreasing in coverage, length, and
intensity so while there will be chance PoPs in the forecast,
showers will become more isolated/scattered. Temperatures will also
start to warm, with high temperatures back into the upper 60s and
perhaps around 70 by Wednesday, which is when brief high pressure is
expected.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
A line of thunderstorms is moving through northern Ohio and will
push into western Pennsylvania later this afternoon/evening.

Out ahead of these storms, winds are gusting out of the SSW to
30kts. Thunderstorm activity would likely see higher gusts. The
window for the thunderstorm activity to move through with the
primary line is 18-22Z. Some lingering convective activity in
its wake, and also forming out ahead of the line, should be
expected, but would be more isolated.

Ceilings ahead of the line of storms is generally FL050-080.
MVFR expected with the storms and CB included. Brief visibility
IFR with storms in the 15-20 minute window is also expected
with storm onset.

In the wake of a trailing cold front, winds will ease out of the
southwest to 10-15kts tonight into Friday, and ceilings will
come down to predominant MVFR FL010-020, but isolated IFR FL008
is also possible for a few hours.

Outlook...Non-VFR possible in periodic showers and
thunderstorms Friday through Monday, particularly in the
afternoon and evening hours.

&&

.MARINE...
As a warm front approaches from the south, east to northeast winds
around 15 knots or so develops. Once the warm front crosses, south
to southwest winds of around 15 knots develop. It's possible that
wind speeds reach small craft advisory criteria at times, but it
appears to be mostly scattered and briefly occurring. Southwest
winds weaken tonight and tomorrow before becoming northwest Friday
night and then northeast by Saturday morning. Northeast winds
continue through the weekend as low pressure linger to the south
with periods of small craft advisory conditions with wind speeds of
around 20 knots possible at times through the weekend. Conditions
should improve for early next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn/26
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...26
MARINE...Saunders
Hazardous weather outlook, May 1, 1:26 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Cleveland OH
126 PM EDT Thu May 1 2025

OHZ007>014-018>023-027>033-036>038-047-089-PAZ001>003-021730-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
126 PM EDT Thu May 1 2025

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are likely this afternoon and evening. A few storms
could be severe and contain damaging wind gusts, particularly along
and east of the I-71 corridor. An embedded tornado or two and
isolated instances of large hail also cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms are possible Friday afternoon and evening
ahead of a cold front. There is a low probability that a storm or
two could be strong to severe with damaging wind gusts being the
primary threat, particularly along and east of the I-71 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

LEZ061-142-162>169-OHZ003-006-017-021730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Hancock-
126 PM EDT Thu May 1 2025

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this afternoon and evening. A few storms
could be severe and contain damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms are possible Friday afternoon and evening
ahead of a cold front. There is a low probability that a storm or
two could be strong to severe with damaging wind gusts being the
primary threat, particularly along and east of the I-71 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ143>149-021730-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
126 PM EDT Thu May 1 2025

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are likely this afternoon and evening. A few storms
could be severe and contain damaging wind gusts, particularly across
the central and eastern basins of the lake. An embedded tornado or
two and isolated instances of large hail also cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms are possible Friday afternoon and evening
ahead of a cold front. There is a low probability that a storm or
two could be strong to severe with damaging wind gusts being the
primary threat, particularly across the eastern basin of the lake.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 1, 2:12 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
212 PM EDT Thu May 1 2025

OHZ007>009-018-019-027>029-036-037-011845-
Seneca OH-Crawford OH-Wyandot OH-Huron OH-Marion OH-Erie OH-
Richland OH-Ottawa OH-Sandusky OH-Morrow OH-
212 PM EDT Thu May 1 2025

...STRONG THUNDERSTORMS WILL IMPACT HURON...RICHLAND...OTTAWA...
SENECA...ERIE...MARION...EASTERN WYANDOT...MORROW...SANDUSKY AND
CRAWFORD COUNTIES THROUGH 245 PM EDT...

At 211 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Port Clinton to near
Bloomville to Prospect. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mansfield, Marion, Sandusky, Tiffin, Norwalk, Fremont, Bucyrus,
Western Vermilion, Upper Sandusky, Port Clinton, Mount Gilead,
Galion, Shelby, Bellevue, Clyde, Willard, Ontario, Lexington,
Crestline, and Oak Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
north central and northwestern Ohio.

&&

LAT...LON 4044 8325 4099 8330 4161 8318 4151 8299
      4152 8289 4159 8284 4150 8271 4150 8274
      4145 8304 4143 8301 4147 8283 4144 8276
      4149 8269 4147 8270 4138 8250 4143 8236
      4099 8244 4056 8234 4055 8264 4044 8264
TIME...MOT...LOC 1811Z 238DEG 47KT 4161 8302 4104 8298 4048 8319

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Jaszka
Special weather statement, May 1, 2:53 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
253 PM EDT Thu May 1 2025

OHZ011-011915-
Cuyahoga OH-
253 PM EDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CUYAHOGA COUNTY THROUGH
315 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parma, or near Cleveland, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cleveland, Willowick, Parma, Lakewood, Euclid, Cleveland Heights,
Strongsville, Westlake, North Royalton, North Olmsted, Garfield
Heights, Shaker Heights, South Euclid, Parma Heights, Rocky River,
Broadview Heights, Brook Park, Berea, East Cleveland, and Fairview
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.

&&

LAT...LON 4156 8148 4129 8170 4137 8193 4148 8188
      4150 8180 4149 8176 4150 8171 4153 8167
      4153 8166 4162 8153 4163 8148
TIME...MOT...LOC 1852Z 206DEG 43KT 4141 8177

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13
Local storm report, May 1, 3:08 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
308 PM EDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Gst     Wakeman                 41.26N 82.40W
05/01/2025  M50 MPH          Huron              OH   Trained Spotter

&&

JS
Local storm report, May 1, 3:11 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
311 PM EDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Gst     3 NW New London         41.11N 82.44W
05/01/2025  M50 MPH          Huron              OH   Public

            Public report of measured gust.

&&

ARK
Special weather statement, May 1, 3:15 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
315 PM EDT Thu May 1 2025

PAZ003-012000-
Crawford PA-
315 PM EDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CRAWFORD COUNTY THROUGH
400 PM EDT...

At 315 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Meadville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Meadville, Titusville, Riceville, Canadohta Lake, Guys Mills,
Lincolnville, Cochranton, Hydetown, Blooming Valley, Townville, and
Spartansburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northwestern Pennsylvania.

&&

LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
      4151 7998 4149 8000 4148 8018 4153 8024
      4186 7990 4185 7961 4162 7961
TIME...MOT...LOC 1915Z 226DEG 35KT 4152 8009

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

13
Local storm report, May 1, 3:24 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
324 PM EDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Hail             2 SSE Bedford Heights   41.39N 81.49W
05/01/2025  E1.00 Inch       Cuyahoga           OH   Public

&&

ARK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:15 PM EDTSpecial Weather StatementCLECrawford45 min
May 1, 4:38 PM EDTSevere Thunderstorm WarningCLEErie52 min
May 1, 6:35 PM EDTSpecial Weather StatementCLECrawford40 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.